Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


medication
Jul 26, 2008

my friend has stopped taking her pills she has a low cd4 any risks

Response from Dr. Frascino

Hello,

Yes. By stopping her antiretroviral medications, your friend will allow the HIV virus in her system to begin rapidly reproducing and infecting more CD4 cells. Infected CD4 cells die and as they do so, your friend will become increasingly susceptible to opportunistic infections and malignancies. This may well eventually cost her her life. I urge you to encourage your friend to talk to her HIV specialist. There has to be a reason she stopped, such as side effects, toxicity, inconvenience, etc. The HIV specialist should be able to help address those concerns, perhaps by adjusting or completely changing her antiretroviral drug regimen.

Encourage your friend to visit this Web site to learn more bout HIV medications.

Dr. Bob


Previous
Starting meds
Next
LOL@dr Bob

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement